Alert archive / Florida / Small Craft Advisories in 2022
Small Craft Advisory 2, NWS Miami, FL
NWS Miami, FL issued this small craft advisory at Jan 8, 2022, 2:57 AM EST. It took effect at Jan 8, 2022, 10:00 AM EST. It was in force for 33 hr.
The area
The counties it named.
The facts
- Issued
- Jan 8, 2022, 2:57 AM EST (07:57 UTC)
- In effect from
- Jan 8, 2022, 10:00 AM EST
- Expired
- Jan 9, 2022, 6:37 PM EST
- In force
- 33 hr
- Issued by
- NWS Miami, FL
The text
As transmitted.
195 WHUS72 KMFL 080757 MWWMFL URGENT - MARINE WEATHER MESSAGE National Weather Service Miami FL 257 AM EST Sat Jan 8 2022 AMZ630-650-651-670-671-082000- /O.NEW.KMFL.SC.Y.0002.220108T1500Z-220109T1800Z/ Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas- 257 AM EST Sat Jan 8 2022 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 1 PM EST SUNDAY... * WHAT...East winds 15 to 20 kt with gusts up to 25 kt and seas 4 to 7 ft expected. * WHERE...In Atlantic, Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM, Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM, Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM and Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas. In Biscayne Bay, Biscayne Bay. * WHEN...From 10 AM this morning to 1 PM EST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. A sudden onset of rough seas may cause hazardous conditions, which may occur suddenly at jetties and inlets. These conditions could catch boaters by surprise. Boaters should use caution when entering or exiting the inlets and jetty areas. && $$
6 follow-up statements
913 WHUS72 KMFL 081359 MWWMFL URGENT - MARINE WEATHER MESSAGE National Weather Service Miami FL 859 AM EST Sat Jan 8 2022 AMZ630-650-651-670-671-090600- /O.CON.KMFL.SC.Y.0002.220108T1500Z-220109T1800Z/ Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas- 859 AM EST Sat Jan 8 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST SUNDAY... * WHAT...East winds 20 to 25 kt and seas 4 to 7 ft expected. * WHERE...In Biscayne Bay, Biscayne Bay. In Atlantic, Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas, Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM, Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM and Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM. * WHEN...Until 1 PM EST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. A sudden onset of rough seas may cause hazardous conditions, which may occur suddenly at jetties and inlets. These conditions could catch boaters by surprise. Boaters should use caution when entering or exiting the inlets and jetty areas. && $$
298 WHUS72 KMFL 082017 MWWMFL URGENT - MARINE WEATHER MESSAGE National Weather Service Miami FL 317 PM EST Sat Jan 8 2022 AMZ630-650-651-670-671-091800- /O.CON.KMFL.SC.Y.0002.000000T0000Z-220109T1800Z/ Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas- 317 PM EST Sat Jan 8 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST SUNDAY... * WHAT...East winds 20 to 25 kt and offshore seas 4 to 7 ft expected, occasionally 6 to 8 ft. * WHERE...In Biscayne Bay, Biscayne Bay. In Atlantic, Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas, Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM, Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM and Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM. * WHEN...Until 1 PM EST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. A sudden onset of rough seas may cause hazardous conditions, which may occur suddenly at jetties and inlets. These conditions could catch boaters by surprise. Boaters should use caution when entering or exiting the inlets and jetty areas. && $$
973 WHUS72 KMFL 090743 MWWMFL URGENT - MARINE WEATHER MESSAGE National Weather Service Miami FL 243 AM EST Sun Jan 9 2022 AMZ630-650-651-670-671-091800- /O.CON.KMFL.SC.Y.0002.000000T0000Z-220109T1800Z/ Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas- 243 AM EST Sun Jan 9 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... * WHAT...East winds 15 to 20 kt with gusts up to 25 kt and seas 4 to 6 ft. * WHERE...In Biscayne Bay, Biscayne Bay. In Atlantic, Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas, Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM, Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM and Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM. * WHEN...Until 1 PM EST this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. A sudden onset of rough seas may cause hazardous conditions, which may occur suddenly at jetties and inlets. These conditions could catch boaters by surprise. Boaters should use caution when entering or exiting the inlets and jetty areas. && $$
009 WHUS72 KMFL 091347 MWWMFL URGENT - MARINE WEATHER MESSAGE National Weather Service Miami FL 847 AM EST Sun Jan 9 2022 AMZ630-650-651-670-671-091800- /O.CON.KMFL.SC.Y.0002.000000T0000Z-220109T1800Z/ Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas- 847 AM EST Sun Jan 9 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... * WHAT...East winds 15 to 20 kt with gusts up to 25 kt and seas 4 to 6 ft. * WHERE...In Biscayne Bay, Biscayne Bay. In Atlantic, Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas, Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM, Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM and Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM. * WHEN...Until 1 PM EST this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. A sudden onset of rough seas may cause hazardous conditions, which may occur suddenly at jetties and inlets. These conditions could catch boaters by surprise. Boaters should use caution when entering or exiting the inlets and jetty areas. && $$
493 WHUS72 KMFL 091736 MWWMFL URGENT - MARINE WEATHER MESSAGE National Weather Service Miami FL 1236 PM EST Sun Jan 9 2022 AMZ630-650-651-670-671-100000- /O.EXT.KMFL.SC.Y.0002.000000T0000Z-220110T0000Z/ Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas- 1236 PM EST Sun Jan 9 2022 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM EST THIS EVENING... * WHAT...East winds 15 to 20 kt with gusts up to 25 kt and seas 3 to 6 ft. * WHERE...In Biscayne Bay, Biscayne Bay. In Atlantic, Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas, Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM, Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM and Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM. * WHEN...Until 7 PM EST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. A sudden onset of rough seas may cause hazardous conditions, which may occur suddenly at jetties and inlets. These conditions could catch boaters by surprise. Boaters should use caution when entering or exiting the inlets and jetty areas. && $$
626 WHUS72 KMFL 092337 MWWMFL URGENT - MARINE WEATHER MESSAGE National Weather Service Miami FL 637 PM EST Sun Jan 9 2022 AMZ630-650-651-670-671-100045- /O.CAN.KMFL.SC.Y.0002.000000T0000Z-220110T0000Z/ Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas- 637 PM EST Sun Jan 9 2022 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds and seas have subsided to below small craft advisory conditions across the local Atlantic waters and Biscayne Bay. Small craft should continue to use caution this evening as winds remain around 15 knots and seas around 5 ft. $$ https://www.weather.gov/miami
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this small craft advisory went out at Jan 8, 2:04 AM EST, 53 minutes earlier.
Area forecast discussion, Jan 8, 2:04 AM EST, 53 minutes before
Area Forecast Discussion National Weather Service Miami FL 204 AM EST Sat Jan 8 2022 .SHORT TERM (Now through Sunday)... A weak cold front will continue to move southward and dissipate across the region today. At the same time, a high pressure center will be moving eastward across the southeast. This will help establish a gradually increasing low level easterly flow across the area. This regime will support plenty of low level moisture, but upper levels are rather lackluster. Speaking of low level moisture, PWATs are running within the 90th percentile for this time of year (roughly around 1.5”) along coastal sections of Miami-Dade County. Scattered showers will be possible again today, especially east of the Highway 27 corridor where coastal convergence will be maximized in association with the low level wind regime. Cannot rule out some localized heavier rain with the favorable PWAT values. Instability numbers are very subtle, but just enough to carry some Lower-end thunder probs. Going into tonight and Sunday an upper level high over the northern Caribbean will begin to nose in overhead. This will support continued well above average temperatures. At the surface, the moderate easterly flow will continue the spread of moisture into the region. The old frontal boundary will still be hanging around, which when coupled with more coastal convergence along the east coast will provide a focus for more shower activity right along the Atlantic coast and over the Gulf Stream/Atlantic waters. .LONG TERM (Sunday Night through Friday)... The upper level ridge will flatten rather quickly and become briefly zonal on Monday. Upstream, an upper trough will begin to amplify over the southeast states. At the surface a strong cold front will begin to slide southward into Florida on Monday. There are some differences within the Globals in terms of timing with the ECMWF being the fastest with the frontal passage late Monday or early Tuesday. GFS is about 9 to 12 hours later during the day on Tuesday. Regardless, a frontal passage is expected. Along and ahead of the front, at least low-end POPs will be in place, but the QPF signal is the strongest along the immediate Atlantic coast and just offshore. Temperatures prior to the front will continue to be well above average. In the wake of the front, strong cold air advection will take place and drop our temperatures to around or a degree or two below average by around midweek. High pressure is forecast to build in, which will gradually relax the pressure gradient a bit. Globals are in total disagreement toward the end of the forecast period. The 07/12z ECM keeps high pressure in control; however, the operational GFS brings another front through the region as cyclogenesis occurs near the natural baroclinic zone off the South Carolina Coast. Trying to gather a few more puzzle pieces, the GEFS individual members are not in much agreement with the operational. For that we’ll lean on the ECM solution of keeping high pressure in control for now. Regardless, moisture would be limited at best with a possible frontal passage so the same end result of dry conditions for that time period is reached. && .AVIATION(06Z TAFS)... Generally VFR conditions will prevail through the period with cigs largely 3-5k ft, but periods of MVFR cigs and briefly lowered visibilities will be possible in the vicinity of showers throughout the day. The greatest shower chances will be along the east coast KFXE and southward although the timing and placement of storms is currently low confidence. NE winds 5-10kts overnight will become easterly sustained at 10-15kts with gusts up to 20-25kts this afternoon with easterly winds likely remaining elevated into Saturday night. && .MARINE... Increasing easterly winds and building seas today as an easterly fetch develops in response to a strong high pressure moving eastward over the Carolinas and western Atlantic. In this fetch and along the old surface frontal boundary, scattered showers and perhaps a thunderstorm or two will remain possible over the Atlantic waters. The flow will gradually decrease during the day Monday, but additional hazardous marine conditions will develop behind a strong cold front due into the region by Tuesday. && .BEACHES... A high risk of rip currents expected along the Atlantic beaches through the weekend as a moderate to strong easterly flow develops. && .PRELIMINARY POINT TEMPS/POPS... Miami 79 72 80 70 / 50 50 50 40 West Kendall 80 70 81 67 / 50 40 40 40 Opa-Locka 79 71 80 68 / 50 50 50 40 Homestead 79 71 80 68 / 50 40 50 40 Fort Lauderdale 79 72 80 70 / 50 50 40 40 N Ft Lauderdale 78 72 79 69 / 40 40 40 40 Pembroke Pines 79 70 80 67 / 50 40 50 40 West Palm Beach 78 70 79 67 / 20 30 30 40 Boca Raton 78 71 80 69 / 40 40 40 40 Naples 82 68 83 66 / 30 10 20 20 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...High Rip Current Risk through Sunday evening for FLZ168. AM...None. GM...None. && Today through Sunday and Aviation/Marine...Frye Sunday Night through Friday...Frye Visit us at weather.gov/miami Follow us on Facebook and Twitter at: www.facebook.com/nwsmiami www.twitter.com/nwsmiami
Hazardous weather outlook, Jan 7, 12:17 PM EST, 14 hours 40 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 1217 PM EST Fri Jan 7 2022 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 081130- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 1217 PM EST Fri Jan 7 2022 ...High Risk of Rip Currents Palm Beach County Beaches... ...Storms May Lead To Localized Flooding East Coast Metro... This hazardous weather outlook is for South Florida. .DAY ONE...THIS AFTERNOON AND TONIGHT Rip currents: There is a high risk of rip currents along the Palm Beach County Beaches. A moderate risk resides along the Broward & Miami-Dade County Beaches. Thunderstorms: A few thunderstorms are possible over the east coast metro and Atlantic waters this afternoon and tonight. Main impacts would be lightning strikes and heavy rainfall. Flooding: Localized flooding may be possible with slow moving storms leading to high rainfall rates over portions of the east coast metro this afternoon and evening. Waterspouts: A slight chance of waterspouts this afternoon and evening over the Atlantic waters and Biscayne Bay. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A high rip current risk is expected through the weekend along the Atlantic beaches this weekend and into early next week. Breezy conditions this weekend may bring Small Craft Advisory conditions to the Atlantic waters this weekend. Additionally, a cold front early next week will likely bring more hazardous marine conditions, especially across the Atlantic waters. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami.
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 8, 2:55 AM EST | Rip Current Statement | MFL | Broward, Miami-Dade | 52 hr |
| Jan 8, 9:59 AM EST | Special Weather Statement | MFL | Miami-Dade | 31 min |
| Jan 8, 12:21 PM EST | Special Weather Statement | MFL | Miami-Dade | 24 min |
| Jan 8, 12:47 PM EST | Areal Flood Advisory | MFL | Miami-Dade | 107 min |
Nearby
Small Craft Advisories in Florida, 2022Every small craft advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.